Learn how to use Mayo Clinic Connect
Request an Appointment
My Dr prescribed Gabapentin 300mg caps last Friday. I took one at bedtime & woke up at 3:30a.m. in horrible pain. Has anyone else experenced anything like this?
Interested in more discussions like this? Go to the Chronic Pain group.
Hello @margiesanti, Welcome to Connect, an online community where patients and caregivers share their experiences, find support and exchange information with others. I'm sorry to hear that you have not been able to find something that helps with the coccyx pain. @fracturedd has posted about coccyx pain in another discussion and may have suggestions to share with you.
Have you tried any physical therapy, stretches or exercises to see if they might help?
Jump to this post
Yes several times
Hi @amandajro They have started me on the lowest dosage of Lyrica. I’ve been on that for about 3 weeks. The only side effect from that so far is morning drowsiness. They will gradually increase me over time. It’s my understanding that once it builds up in my system, I will begin to get some relief from my pain. Thanks for asking. 😊
Lyrica ( pregabalin) 100 mg has allowed me get completely off of Elavil ( amitriptyline) 100 mg. This sounds crazy but I have been taking it for 50 years and have gotten sick every time I have tried to taper off.
I do get fatigued and sleepy on lyrica. I found an article that indicates that adding Provigil (modafinil ) can help that problem. It’s said to be somewhat similar to Adderall but much less strong. I’m going to run this by my doctor. Thanks and good luck to both of us.
That’s so great that you were able to finally get off the Elavil. Wow! What a long journey with it, huh? I was not able to take it due to side effects. May be a good thing. 🤷🏻♀️ It sounds like the Lyrica is working well for you. Thanks for the tip on the Provigil. I may look into that, too, if my fatigue continues. I second your comment…..good luck to us both! Take care!
Hello @ranta and welcome to Mayo Clinic Connect. Thank you for joining this discussion and sharing what has worked for you to transition off of Elavil. I commend you for searching for ways to deal with the fatigue from Lyrica and for advocating for yourself with your doctor.
Will you please come back and update members as to what you find out?
I will certainly do that.
I take gabapentin 800mg 3 times a day for about 15 years. For nuerothpy in my feet. I don't think I've had any side effects and it took the pain and burning away
Yes, several times,. I even had manipulation with a female therspist
Update… I was started on Modafinil 100 mg. X 2. I have been on pregabalin 100mg x 2. My sense of fatigue is so improved that my doctor has reduced the Pregabalin to 100mg . I was started on the Pregabalin initially to treat prurittis ,a malady presenting itself with severe itching on the right lower leg. Treating the skin is useless because the neuropathy is coming from the low back. A side effect of Pregabalin was total ability to discontinue Elavil. My depression is minimal and I feel the best I have in 50 years.
Did you put on weight with pregabalin I tried gabapentine which didn’t work for my knee which I had replaced 22 months ago and still got burning pain. I was offered pregabalin but worried about the weight on my knee so on duloxotine if that doesn’t work I think I can have pain patches. Glad it worked for you
Took gabapentin for almost a year and had no therapeutic results. Was prescribed Lyrica, but it gave sever side affects.
Pain can be caused by nerves which are impinged or damaged. It can also be caused by muscles that are damaged. All pain is transmitted by nerves but there are many many sources of pain.
It is my understanding that when there is pain there has to be some type of inflammation or swelling. Pain will cause your blood pressure to go higher than what it normally is. Thus, controlling inflammation, will control pain intensity and thus control blood pressure… So be sure to check your blood pressure regularly. High blood pressure is called the silent killer.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In